Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

February 3, 2016Adams County, Ohio

NWS Wilmington, OH issued this special weather statement at Feb 3, 2016, 2:21 AM EST for Adams County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 2:21 AM EST (07:21 UTC)
Expired
Feb 3, 2016, 2:45 AM EST
In force
24 min
Issued by
NWS Wilmington, OH

County Adams County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 628 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
628 m²/s²
0-3 km storm-relative helicity
738 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS81 KILN 030721
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EST WED FEB 3 2016
 
OHZ079>081-030745-
HIGHLAND OH-ADAMS OH-BROWN OH-
221 AM EST WED FEB 3 2016

...A STRONG SHOWER WILL AFFECT SOUTHEASTERN HIGHLAND...NORTHERN
ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 245 AM EST...

AT 220 AM EST...RADAR INDICATED A STRONG SHOWER NEAR
GEORGETOWN...MOVING NORTHEAST AT 65 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PEEBLES...RIPLEY...WINCHESTER...MARSHALL...SEAMAN...
BELFAST...EMERALD...DECATUR...RUSSELLVILLE...CHERRY FORK...SINKING
SPRING...BERRYSVILLE...MAY HILL...STATE ROUTE 32 AT US ROUTE 62...
LOCUST GROVE...LAKE WAYNOKA...REDOAK...SMOKY CORNERS AND FINCASTLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3875 8385 3877 8389 3884 8396 3922 8352
      3908 8338 3906 8339 3905 8335 3900 8330
      3871 8383
TIME...MOT...LOC 0720Z 228DEG 58KT 3883 8381 

$$

KURZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Feb 3, 12:50 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 3, 12:50 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 AM EST WED FEB 3 2016

.SYNOPSIS...
A STRONG LOW PRESSURE CENTER WILL TRACK FROM THE UPPER MIDWEST
THROUGH THE GREAT LAKES REGION THIS EVENING AND OVERNIGHT. A COLD
FRONT TRAILING THE SYSTEM WILL CROSS THE OHIO VALLEY WEDNESDAY
EVENING. DRIER AIR ON BUILDING SURFACE HIGH PRESSURE WILL BE FOUND
THURSDAY AS AN UPPER LEVEL TROUGH CROSSES THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WIDESPREAD SHOWER ACTIVITY HAS OVERSPREAD THE AREA THIS EVENING.
DESPITE FAIRLY PALTRY INSTABILITY...WE HAVE SEEN QUITE A BIT OF
LIGHTNING ACTIVITY WITHIN THE SHOWERS...LIKELY DUE TO THE STRONG
FORCING OVERSPREADING OUR REGION. THE QUESTION FOR THE REST OF THE
EVENING AND INTO THE OVERNIGHT HOURS WILL BE WHAT AFFECT THIS
CURRENT ONGOING PCPN WILL HAVE ON THE MORE ORGANIZED LINE OF
STORMS CURRENTLY PUSHING EAST ACROSS SOUTHERN INDIANA AND WESTERN
KENTUCKY. IN SOUTHERLY FLOW...SURFACE TEMPERATURES HAVE PUSHED UP
INTO THE LOW 60S ACROSS OUR SOUTH AND SOUTHEAST AREAS SO BETWEEN
THIS AND THE CONTINUED STRONG DYNAMICS...EXPECT TO SEE A FAIR
AMOUNT OF EMBEDDED THUNDER ACTIVITY PERSIST. THAT BEING
SAID...WITH THE MOISTENING LOW LEVELS AND ONLY VERY WEAK
INSTABILITY...WOULD EXPECT TO SEE A WEAKENING TREND IN THE
ORGANIZED LINE OF STORMS AS IT PUSHES INTO OUR SOUTHERN AREAS
LATER TONIGHT. THIS SHOULD HELP LIMIT THE SEVERE THREAT ACROSS OUR
AREA. THE BIGGER THREAT MAY END UP BEING LOCALLY HEAVY RAINFALL AS
THE 00Z ILN SOUNDING SET A RECORD FOR THE HIGHEST PW ON THIS
DATE...1.1 INCHES. ONE HOUR FLASH FLOOD GUIDANCE IS GENERALLY
RUNNING IN THE 1.5 TO 2 INCH RAIN...SO THINK WE ARE OKAY WITH OUT
A FLASH FLOOD WATCH. THAT BEING SAID...WILL HAVE TO CONTINUE TO
MONITOR FOR LOCAL FLOODING ISSUES AS WE PROGRESS THROUGH THE
OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
WINDS NEVER SHIFT MORE THAN SOUTHWEST BEHIND THE EXITING RAIN
OVERNIGHT. BY DAYBREAK THE BACK EDGE OF THE RAIN SHOULD BE THROUGH
OR ALMOST THROUGH OUR FAR SOUTHEASTERN COUNTIES IN THE SCIOTO
VALLEY AND HOCKING HILLS AREAS. TEMPERATURES WILL BE HARD PRESSED
TO FALL DURING THE DAY WITH A CONTINUED STRONG SURFACE WIND FROM
THE SOUTHWEST. BY THE AFTERNOON...THE UPPER LEVEL SHORTWAVE
PIVOTING THROUGH THE GREAT LAKES REGION AND SHUNTING THE ELONGATED
VORT MAXIMA WILL USHER IN THE COLDER AIR FROM ALOFT AND HELP SHIFT
WINDS WEST. WRAP-AROUND MOISTURE ON THE BACK SIDE OF THE LOW MAY
INTERACT WITH THE COLD AIR AND MIX SOME SNOW WITH SCATTERED LIGHT
RAIN SHOWERS IN THE EVENING BEFORE CHANGING OVER TO ALL LIGHT SNOW
SHOWERS AND FLURRIES TOWARDS SUNSET.

THE LIGHT SNOW AND FLURRY THREAT WILL PERSIST OVERNIGHT AND
QUICKLY SUBSIDE ON THURSDAY AFTER DAYBREAK AS THE MOISTURE
DECREASES AND LIFT SOURCE RACES AWAY FROM THE REGION.

HIGH PRESSURE BEHIND THE FRONT WILL HAMPER TEMPERATURE RECOVERIES
ON THURSDAY TO JUST A HANDFUL OF DEGREES OFF OF THEIR MORNING
LOW...IF THERE ARE ANY RECOVERIES AT ALL. MORE NORMAL TEMPERATURES
ARE EXPECTED THURS AND THURS NIGHT AS HIGHS REMAIN IN THE 30S WITH
LOWS IN THE LOWER 20S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FORECAST FOCUS ON POSSIBLE ACCUMULATING SNOW FOR MONDAY AND
ARCTIC TYPE AIR. PERIOD BEGINS WITH NEAR SEASONABLE REGIME. WEAK
FRONT FOR SATURDAY WITH LIMITED MOISTURE AND LIMITED CHANGE OF
AIR. WARM UP FOR SUNDAY BEFORE S/W AND COLD AIR ARRIVES LATE
SUNDAY NIGHT AND MONDAY. MODELS SHOWING SOME DIFFERENCES IN
PRECIP TIMING AND COVERAGE. HAVE LEANED TOWARD THE LATEST ECMWF
AND HAVE BUMPED UP POPS TO HIGH CHANCE FOR MONDAY. THIS WILL NEED
TO BE MONITORED FOR POSSIBLE INCREASE AND LIGHT ACCUMULATION WITH
FALLING TEMPS. COLDEST AIR ARRIVES IN EARNEST MONDAY NIGHT AND
TUESDAY. IN THIS REGIME WOULD EXPECT AT LEAST FLURRIES AND
SCATTERED SNOW SHOWERS SO CHANCE POPS FOR THIS. TEMPS A BIT TRICKY
ESPECIALLY MONDAY WITH COLD AIR AND SNOW. HAVE GONE GENERALLY AT
OR BELOW GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
DEEP SFC LOW TO TRACK NORTHEAST THRU THE GREAT LAKES THIS MORNING
WITH ASSOCIATED COLD FRONT SWEEPING EAST THRU THE TAF SITES.
SHOWERS WITH EMBEDDED THUNDERSTORMS AHEAD OF THE FRONT MOVING
INTO WESTERN OHIO. WINDS WILL GUST UP TO 35 KTS AND CIGS/VSBYS
WILL BRIEFLY DROP INTO IFR CATEGORY IN HEAVIER DOWNPOURS THRU
09Z.

IN THE WAKE OF THE FRONT CIGS WILL DROP DOWN INTO MVFR CATEGORY
AND THEN LINGER THRU THE MORNING. EXPECT SOME DRYING TO TAKE
PLACE WITH CIGS IMPROVING TO VFR THIS AFTN IN DRY SLOT. WITH
STRONG LOW LEVEL CAA DEVELOPING TODAY...EXPECT WESTERLY WINDS TO
GUST UP TO 30 KNOTS DURG THE AFTN. LOW CLOUDS TO MOVE BACK IN
LATER TONIGHT IN LOW LEVEL CYCLONIC FLOW.

OUTLOOK...MVFR CIGS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...PADGETT
AVIATION...AR
Hazardous weather outlook, Feb 2, 5:00 AM EST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST TUE FEB 2 2016

OHZ026-034-035-042>046-051>056-062>065-073-074-082-088-031000-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-GREENE-FAYETTE-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-PIKE-SCIOTO-
500 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP LATE TODAY
AND TONIGHT AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS MAY
APPROACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE MAIN THREAT.
IN ADDITION...HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE DURING THE DAY ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072-077>081-
031000-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
500 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP LATE TODAY
INTO TONIGHT AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS MAY
REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE MAIN THREAT.
IN ADDITION...HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE DURING THE DAY ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Feb 2, 11:46 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 PM EST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     FLOOD            BATESVILLE              39.30N 85.22W
02/02/2016                   RIPLEY             IN   TRAINED SPOTTER

            HEAVY RAIN WITH A COUPLE OF INCHES OF RUNOFF FLOWING
            ACROSS AREA ROADS.

&&

ALANR
Special weather statement, Feb 3, 1:32 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
132 AM EST WED FEB 3 2016

OHZ054-062-063-030700-
GREENE OH-FAYETTE OH-MADISON OH-
132 AM EST WED FEB 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...NORTHERN
FAYETTE AND SOUTH CENTRAL MADISON COUNTIES UNTIL 200 AM EST...

AT 131 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...JEFFERSONVILLE...MIDWAY...OCTA...SHADY GROVE...
BOOKWALTER...ROSEMOOR...CHENOWETH...INTERSTATE 71 AT US ROUTE 35...
MADISON MILLS AND INTERSTATE 71 AT STATE ROUTE 38.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 64 AND 81.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3959 8374 3966 8375 3983 8337 3965 8331
TIME...MOT...LOC 0631Z 246DEG 35KT 3964 8369

AR
Special weather statement, Feb 3, 2:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EST WED FEB 3 2016

OHZ079>081-030745-
HIGHLAND OH-ADAMS OH-BROWN OH-
221 AM EST WED FEB 3 2016

...A STRONG SHOWER WILL AFFECT SOUTHEASTERN HIGHLAND...NORTHERN
ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 245 AM EST...

AT 220 AM EST...RADAR INDICATED A STRONG SHOWER NEAR
GEORGETOWN...MOVING NORTHEAST AT 65 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PEEBLES...RIPLEY...WINCHESTER...MARSHALL...SEAMAN...
BELFAST...EMERALD...DECATUR...RUSSELLVILLE...CHERRY FORK...SINKING
SPRING...BERRYSVILLE...MAY HILL...STATE ROUTE 32 AT US ROUTE 62...
LOCUST GROVE...LAKE WAYNOKA...REDOAK...SMOKY CORNERS AND FINCASTLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3875 8385 3877 8389 3884 8396 3922 8352
      3908 8338 3906 8339 3905 8335 3900 8330
      3871 8383
TIME...MOT...LOC 0720Z 228DEG 58KT 3883 8381

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 12:22 AM ESTAreal Flood AdvisoryILNButler, Darke, Hamilton, Montgomery, Preble4 hr
Feb 3, 1:32 AM ESTSpecial Weather StatementILNFayette28 min
Feb 3, 1:45 AM ESTAreal Flood AdvisoryILNBrown, Butler, Clark, Clermont, Clinton, Greene and 5 more4 hr
Feb 3, 2:23 AM ESTAreal Flood WarningILNButler, Hamilton12 hr
Feb 3, 2:43 AM ESTSpecial Weather StatementILNHighland32 min
Feb 3, 3:12 AM ESTSpecial Weather StatementILNAdams33 min
Feb 3, 3:30 AM ESTAreal Flood AdvisoryILNAdams, Highland, Pike, Scioto4 hr
Feb 3, 10:34 AM ESTRiver Flood WarningILNAdams9 hr
Feb 2, 11:54 PM ESTAreal Flood AdvisoryILNBoone, Carroll, Gallatin, Grant, Owen4 hr
Feb 3, 1:44 AM ESTAreal Flood AdvisoryILNBracken, Campbell, Grant, Kenton, Pendleton, Robertson4 hr
Feb 2, 11:05 PM ESTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Ripley, Union, Wayne5 hr

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.